Chronic Cutaneous Graft-vs-Host Reaction Following Bone Marrow Transplantation. Presented by Richard Masters, MD; Antoinette F. Hood, MD; A. Benedict Cosini, MD.
A 19-year-old man had severe aplastic anemia that was refractory to medical therapy in February 1973. One month later, he received a bone marrow transplantation from his histocompatibility locus A-(HL-A-) identical brother. Between the ninth and the 11th days after the transplantation, a transient erythematous eruption appeared, concurrent with mild diarrhea. The graft was successful, and the patient was discharged from the hospital on a regimen of prednisone and methotrexate. A recurrence of the slightly pruritic, macular, erythematous eruption, with fine scaling, and of the diarrhea precipitated readmission to the hospital in April 1973. A skin biopsy specimen obtained at that time showed changes compatible with graft-vs-host reaction (GVHR). In the hospital, his condition was complicated by persistent skin lesions, severe diarrhea, weight loss, and abnormal liver function. He
Hadley TP. NEW ENGLAND DERMATOLOGICAL SOCIETY. Arch Dermatol. 1975;111(11):1526. doi:10.1001/archderm.1975.01630230128024
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: